Alert archive / Connecticut / High Wind Watches in 2007
High Wind Watch 2, NWS New York, NY
NWS New York, NY issued this high wind watch at Apr 14, 2007, 5:06 AM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Apr 15, 2007, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 5:06 AM EDT (09:06 UTC)
- In effect from
- Apr 15, 2007, 11:00 AM EDT
- Expired
- Apr 14, 2007, 4:00 PM EDT
- In force
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 140906 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 506 AM EDT SAT APR 14 2007 ...LATE SEASON NOREASTER TO BRING HIGH WINDS TO THE REGION SUNDAY INTO SUNDAY NIGHT... .A DEVELOPING STORM SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY EARLY THIS MORNING WILL TRACK EASTWARD ACROSS THE SOUTHEASTERN U.S. TODAY. TONIGHT...THE STORM SYSTEM PHASES WITH ENERGY IN THE NORTHERN BRANCH OF THE POLAR JET...RESULTING IN MAJOR DEEPENING OF THE STORM ALONG THE EASTERN SEABOARD SUNDAY AND SUNDAY NIGHT. A TIGHTENING PRESSURE GRADIENT AHEAD OF THE STORM...WILL HAVE STRONG EAST TO NORTHEAST WINDS DEVELOPING ACROSS THE REGION EARLY SUNDAY AFTERNOON AND REMAINING STRONG THROUGH LATE SUNDAY NIGHT. CTZ011-012-NYZ079-081-141715- /O.NEW.KOKX.HW.A.0002.070415T1500Z-070416T0800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 506 AM EDT SAT APR 14 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE NEW JERSEY COAST SUNDAY AFTERNOON WITH EASTERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH DEVELOPING ACROSS COASTAL SECTIONS OF EASTERN LONG ISLAND AND SOUTHEASTERN COASTAL CONNECTICUT. THE HIGH WINDS WILL TURN TO THE NORTHEAST SUNDAY EVENING AS LOW PRESSURE TRACKS TOWARDS EASTERN LONG ISLAND. AS LOW PRESSURE RIDES OVER EASTERN LONG ISLAND LATE SUNDAY NIGHT...WINDS WILL SUBSIDE SUBSTANTIALLY. ANY LOOSE ITEMS THAT ARE OUT OF DOORS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED OR BROUGHT INDOORS BY SUNDAY MORNING. TRAVEL COULD ALSO BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS71 KOKX 141447 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1047 AM EDT SAT APR 14 2007 ...LATE SEASON NOREASTER TO BRING HIGH WINDS TO THE REGION SUNDAY INTO SUNDAY NIGHT... .A DEVELOPING STORM SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY EARLY THIS MORNING WILL TRACK EASTWARD ACROSS THE SOUTHEASTERN U.S. TODAY. TONIGHT...THE STORM SYSTEM PHASES WITH ENERGY IN THE NORTHERN BRANCH OF THE POLAR JET...RESULTING IN MAJOR DEEPENING OF THE STORM ALONG THE EASTERN SEABOARD SUNDAY AND SUNDAY NIGHT. A TIGHTENING PRESSURE GRADIENT AHEAD OF THE STORM...WILL HAVE STRONG EAST TO NORTHEAST WINDS DEVELOPING ACROSS THE REGION EARLY SUNDAY AFTERNOON AND REMAINING STRONG THROUGH LATE SUNDAY NIGHT. CTZ011-012-NYZ079-081-142130- /O.CON.KOKX.HW.A.0002.070415T1500Z-070416T0800Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1047 AM EDT SAT APR 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE NEW JERSEY COAST SUNDAY AFTERNOON WITH EASTERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH DEVELOPING ACROSS COASTAL SECTIONS OF EASTERN LONG ISLAND AND SOUTHEASTERN COASTAL CONNECTICUT. THE HIGH WINDS WILL TURN TO THE NORTHEAST SUNDAY EVENING AS LOW PRESSURE TRACKS TOWARDS EASTERN LONG ISLAND. AS LOW PRESSURE RIDES OVER EASTERN LONG ISLAND LATE SUNDAY NIGHT...WINDS WILL SUBSIDE SUBSTANTIALLY. ANY LOOSE ITEMS THAT ARE OUT OF DOORS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED OR BROUGHT INDOORS BY SUNDAY MORNING. TRAVEL COULD ALSO BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KOKX 142000 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 400 PM EDT SAT APR 14 2007 ...LATE SEASON NOREASTER TO BRING HIGH WINDS TO THE REGION SUNDAY INTO SUNDAY NIGHT... .A DEVELOPING STORM SYSTEM WILL TRACK EASTWARD TO THE MID ATLANTIC COAST BY LATE TONIGHT. THIS STORM WILL DEEPEN RAPIDLY OFF THE EASTERN SEABOARD SUNDAY AND SUNDAY NIGHT. A TIGHTENING PRESSURE GRADIENT AHEAD OF THE STORM WILL PRODUCE STRONG EAST TO NORTHEAST WINDS ACROSS THE REGION EARLY SUNDAY AFTERNOON...AND THESE WINDS WILL REMAIN STRONG INTO SUNDAY NIGHT. CTZ011-012-NYZ079-081-150500- /O.UPG.KOKX.HW.A.0002.070415T1500Z-070416T0800Z/ /O.NEW.KOKX.HW.W.0001.070415T1600Z-070416T0400Z/ SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 400 PM EDT SAT APR 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE NEW JERSEY COAST SUNDAY MORNING WITH EASTERLY WINDS OF 35 TO 45 MPH AND GUSTS UP TO 60 MPH DEVELOPING ACROSS COASTAL SECTIONS OF EASTERN LONG ISLAND AND SOUTHEASTERN COASTAL CONNECTICUT. THE HIGH WINDS WILL TURN TO THE NORTHEAST SUNDAY EVENING AS LOW PRESSURE TRACKS TOWARDS LONG ISLAND. AS LOW PRESSURE RIDES OVER LONG ISLAND SUNDAY NIGHT...WINDS WILL SUBSIDE SUBSTANTIALLY. ANY LOOSE ITEMS THAT ARE OUT OF DOORS...SUCH AS TRASH CANS AND LAWN FURNITURE...SHOULD BE SECURED OR BROUGHT INDOORS BY SUNDAY MORNING. TRAVEL COULD ALSO BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NYZ078-080-150500- /O.NEW.KOKX.HW.W.0001.070415T1600Z-070416T0400Z/ NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 400 PM EDT SAT APR 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT. LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE NEW JERSEY COAST SUNDAY MORNING WITH EASTERLY WINDS OF 35 TO 45 MPH AND GUSTS UP TO 60 MPH DEVELOPING ACROSS WESTERN SUFFOLK COUNTY. THE HIGH WINDS WILL TURN TO THE NORTHEAST SUNDAY EVENING AS LOW PRESSURE TRACKS TOWARDS LONG ISLAND. AS LOW PRESSURE RIDES OVER LONG ISLAND SUNDAY NIGHT...WINDS WILL SUBSIDE SUBSTANTIALLY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CTZ007>010-NYZ071>077-150500- /O.NEW.KOKX.WI.Y.0004.070415T1600Z-070416T0400Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 400 PM EDT SAT APR 14 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT. LOW PRESSURE WILL RAPIDLY INTENSIFY OFF THE NEW JERSEY COAST SUNDAY MORNING WITH EASTERLY WINDS OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH DEVELOPING ACROSS THE NEW YORK CITY METROPOLITAN AREA AND PORTIONS OF SOUTHERN CONNECTICUT. THE HIGH WINDS WILL TURN TO THE NORTHEAST SUNDAY EVENING AS LOW PRESSURE TRACKS TOWARDS LONG ISLAND. AS LOW PRESSURE RIDES OVER LONG ISLAND SUNDAY NIGHT...WINDS WILL SUBSIDE SUBSTANTIALLY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Apr 14, 4:21 AM EDT, 45 minutes earlier.
Area forecast discussion, Apr 14, 4:21 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
421 AM EDT SAT APR 14 2007
.SYNOPSIS...
HIGH PRESSURE WILL SLIDE ACROSS THE AREA SATURDAY. THIS HIGH WILL
QUICKLY BE REPLACED BY STRONG LOW PRESSURE SATURDAY NIGHT AND
SUNDAY. THE LOW WILL MOVE ACROSS THE DELMARVA SUNDAY MORNING...AND
SLOWLY PASS JUST SOUTHEAST OF LONG ISLAND SUNDAY AND SUNDAY NIGHT
AND INTO SOUTHERN NEW ENGLAND ON MONDAY. THIS LOW WILL SLOWLY MOVE
EAST THROUGH THE MID WEEK PERIOD. THE STORM WILL POSE A VARIETY OF
WEATHER PROBLEMS FOR THE LOCAL AREA SUNDAY THROUGH AT LEAST TUESDAY
&&
.NEAR TERM /UNTIL 6 AM SUN MORNING/...AN ELONGATED CLOSED LOW
OVER NORTHERN NEW ENGLAND WILL SPLIT INTO TWO TODAY. ONE CLOSED
LOW FILLING AND DRIFTING EAST OF THE CANADIAN MARITIMES THIS
MORNING WHILE THE OTHER DEVELOPS OVER EASTERN ONTARIO AS SHORTWAVE
ENERGY APPROACHES FROM THE CANADIAN PRAIRIES. IN BETWEEN THE
TWO...WEAK RIDGING SURFACE AND ALOFT BUILDS INTO THE REGION TODAY.
THIS WILL ALLOW FOR MORNING STRATOCU TO DISSIPATE THIS
MORNING...WITH MOSTLY SUNNY SKIES DEVELOPING FOR FIRST HALF OF THE
DAY...BUT THEN INCREASING HIGH CLOUDS THIS AFTERNOON AS THE RIDGE
AXIS APPROACHES. 850 HPA TEMPS AROUND -2C AND NW FLOW WILL HAVE
TEMPS RISING INTO THE MID 50S ACROSS MOST OF THE REGION TODAY.
MODELS IN GOOD AGREEMENT WITH UPPER LOW OVER TEXAS PANHANDLE THIS
MORNING SHEARING INTO DEVELOPING FULL LATITUDE UPPER TROUGH TODAY AS
IT SWINGS THROUGH THE MISSISSIPPI VALLEY. THIS UPPER TROUGH
APPROACHES NEUTRAL TILT BY SUNDAY MORNING FROM UPPER GREAT LAKES TO
GULF COAST...WITH DEEP SW FLOW DEVELOPING UP THE EAST COAST AS UPPER
RIGDE AXIS SLIDES EAST OF THE REGION. AT THE SURFACE...LOW PRESSURE
WILL TRACK FROM TEXAS THROUGH THE GULF STATES TODAY...AND THEN BEGIN
TO TRACK NE TOWARDS THE MID-ATLANTIC TONIGHT IN DEEP SW FLOW.
CLOUDS LOWER AND THICKEN TONIGHT IN WAA PATTERN...WITH RAIN
DEVELOPING FROM SW TO NE AFTER 06-09Z WITH STRONG THETA-E ADVECTION
AND ISENTROPIC LIFT AHEAD OF DEVELOPING 70 LT LOW-LEVEL JET UP THE
MID-ATLANTIC COAST.
&&
.SHORT TERM /6 AM SUN MORNING THROUGH MONDAY/...
MODELS IN GOOD AGREEMENT WITH CLOSED LOW OVER EASTERN ONTARIO
SLIDING SE AS SOUTHERN ENERGY RIDES UP EAST COAST ON FRONT SIDE OF
NEGATIVELY TILTING ON SUNDAY...WITH THE TWO PHASING INTO A 2-3 STD
BELOW NORMAL CLOSED LOW SW OF NYC SUNDAY NIGHT. AT THE
SURFACE...MODELS IN GENERAL AGREEMENT TRACKING THE LOW PRESSURE UP
MID ATLANTIC COAST SUNDAY MORNING AND THEN RAPIDLY INTENSIFYING OFF
THE NJ COAST SUNDAY...IN RESPONSE TO PHASING UPPER ENERGIES. HEAVY
PRECIP DEVELOPS EARLY SUNDAY MORNING AND CONTINUES THROUGH SUNDAY
EVENING WITH STRONG SYNOPTIC ASCENT IN DIFFLUENT UPPER FLOW...AND A
WIDE BAND OF 700-850 FRONTOGENIC FORCING DEVELOPS IN TIGHTENING
BAROCLINIC ZONES TO THE NORTH OF BOMBING LOW PRESSURE MOVING TOWARDS
EASTERN LI. COPIOUS MOISTURE AND ADDITIONAL LIFT BEING PROVIDED BY 70
KT LLJ DEVELOPING TO THE EAST SIDE OF THE SURFACE LOW BRINGING IN
2-3 STD ABOVE NORMAL PWAT AIR...AND THEN DUMPING IT OVER THE REGION
WITH 4-5 STD ABOVE NORMAL 850 U-WIND COMPONENT. THE PERFECT
COMBINATION FOR A HEAVY PRECIP EVENT OVER THE AREA.
MODEL CONTINUE WITH DIFFERENCE IN TIMING OF SURFACE LOW THROUGH THE
REGION SUNDAY NIGHT THROUGH TUESDAY...WITH GFS CONTINUING TO BE
QUICKEST TO PHASE UPPER ENERGY AND QUICKEST AND STRONGEST WITH
SURFACE LOW DEVELOPMENT ON SUN AND TRACKING IT UP ACROSS EASTERN LI
SUNDAY NIGHT AND TO NEAR BOSTON BY MON MORNING. NAM CONTINUES TO BE
SLOWER ALTHOUGH IT DOES NOW TRACK THE SURFACE LOW TOWARDS BOSTON BY
MONDAY AFTERNOON BEFORE RETROGRADING IT BACK S BY MONDAY EVENING AND
THEN SLOWLY OFFSHORE ON TUESDAY. THE SLOWER NAM SOLUTION THROUGH
MONDAY MORNING IS SUPPORTED BY THE SLOWER ECMWF/GEM/UKMET/AND
ENSEMBLE SREF. SO WILL CONTINUE TO STAY WITH STRONGLY SUPPORTED
SLOWER SOLUTIONS.
PRECIP WILL BE HEAVY...AND 2 TO 3 INCHES OF LIQUID QPF SHOULD BE
REALIZED BY SUNDAY EVENING. WITH ADDITIONAL LIGHTER QPF THROUGH
MONDAY NIGHT. SO FLOOD WATCH WILL BE CONTINUED FOR ALL OF REGION
EXCEPT ORANGE COUNTY. WILL EXTEND IT UNTIL 06Z SUN NIGHT WITH
HEAVY PRECIP POSSIBLE INTO SUN EVENING...ESPECIALLY EASTERN SECTIONS.
FOR ORANGE COUNTY. WITH A NEAR ISOTHERMAL PROFILE AROUND
FREEZING...A MIX OF R/SN LIKELY SAT NIGHT. AS HEAVIER LIFT MOISTURE
WORKS OVER THE REGION EARLY SUN MORNING...DYNAMIC/EVAP COOLING
SHOULD ALLOW FOR PRECIP TO CHANGE OVER TO MAINLY SNOW ACROSS ORANGE
COUNTY. 850 HPA LOW APPEARS TO TRACK JUST SE OF ORANGE COUNTY...SO A
CONTINUATION OF FROZEN PRECIP SEEMS LIKELY...BUT STRONG WAA AT 700
HPA MAY ALLOW FOR ENOUGH WARMING ALOFT FOR A MIX OF SN/IP. THIS
WOULD CUT DOWN ON ACCUM. ADDITIONALLY MODEL QPF DIFFERENCES ACROSS
FAR NW SECTIONS LEAVES SOME UNCERTAINTY ON EXACT AMOUNTS OF SN/IP?.
WITH LACK OF HIGH CONFIDENCE...AFTER COLLAB WITH NEIGHBORING
OFFICES...AND SINCE THIS IS A 3RD PERIOD EVENT...WILL NOT UPGRADE
WINTER STORM WATCH TO WARNING AT THIS TIME...BUT WILL EXTEND INTO
06Z SUN NIGHT WITH SN POSSIBLE INTO LATE SUN EVENING. SEVERAL
INCHES OF SN AND IP STILL LOOK POSSIBLE. WITH CAA ON NW SIDE OF
LOW MON NIGHT...RAIN MAY CHANGE TO SNOW FARTHER SW INTO REST OF
INTERIOR LOWER HUDSON VALLEY...WESTERN PASSAIC COUNTY...AND NW
FAIRFIELD COUNTY...WITH GENERALLY 1 TO 3 INCH ACCUM SUNDAY NIGHT.
WINDS WILL INCREASE RAPIDLY LATE SUN MORNING AHEAD OF BOMBING LOW
PRESSURE...WITH A 45-50 KT 950 HPA ENE LLJ DEVELOPING. MIXING DOWN
A GOOD PERCENTAGE OF THIS SHOULD ALLOW FOR SOLID WIND ADVISORY
CRITERIA WINDS OF 25 TO 35 MPH WITH GUSTS INTO THE MID 40S ACROSS
MUCH OF THE COASTAL AREA INCLUDING NYC. THE ONLY PLACE CONFIDENCE IS
50 PERCENT THAT WINDS OF 40 MPH OR GREATER SUSTAINED AND GUSTS 58
MPH OR GREATER MAY BE REACHED IS ACROSS EASTERN LI AND COASTAL SE
CONN WHERE THE STRONGEST PRESSURE GRADIENT WILL EXIST AHEAD OF
APPROACHING LOW PRESSURE DEEPENING TO AROUND 980 MB BY MON MORNING.
WITH SUSTAINED GALE FORCE WINDS LIKELY ON THE OCEAN WATERS...THESE
TYPE OF SUSTAINED WINDS WILL BE LIKELY ACROSS THE ADJACENT COASTAL
SECTIONS. SO WILL ISSUE HIGH WIND WATCH FROM LATE SUN MORNING
THROUGH LATE SUN NIGHT DURING PERIOD OF STRONGEST GRADIENT.
HEAVIEST MOISTURE/LIFT AXIS PASSES NE OF THE REGION BY AROUND 06Z
SUNDAY NIGHT AS SURFACE LOW APPROACHES EASTERN LI WITH DRY SLOT
TRYING TO WORK INTO THE REGION. BUT WITH UPPER VORTEX JUST TO THE
WEST OF THE REGION AND MOISTURE WRAPPING AROUND SURFACE LOW
PASSING...EXPECT LIGHTER INTENSITY PRECIP TO CONTINUE ACROSS THE
REGION SUNDAY NIGHT. WITH CAA ON WEST SIDE OF LOW PRESSURE...PRECIP
MAY MIX WITH OR CHANGE TO SNOW FROM ALL THE WAY INTO NYC/WESTERN LI
AND WESTERN CONN SUN NIGHT. LITTLE OR NO ACCUM EXPECTED.
A BIT MORE MODEL SPREAD WITH HOW FAR NORTH SURFACE LOW PRESSURE
TRACKS ON MON BEFORE STACKING UNDER THE UPPER LOW. THE GFS TAKES IT
INTO SOUTHERN NEW HAMPSHIRE...THE NAM TO NEAR BOS...WHILE
CAN/ECMWF/UKMET HOLD THE LOW OVER LI BEFORE STACKING IT UNDER THE
UPPER LOW SOME TIME LATE MON. WILL MAINTAIN CONTINUITY WITH LATTER
SOLUTION...WITH A CONTINUATION OF LIGHT INSTABILITY PRECIP ACROSS
THE AREA WITH COLD POOL/VORTEX ENERGY ALOFT. GIVEN TIME OF YEAR AND
BOUNDARY LAYER WARMING RN/SN MIX ALONG CITY/COAST...AND MAINLY SN
SHOWERS INTERIOR ON MONDAY WITH LITTLE TO NO ACCUM DESPITE COLUMN COOLING
UNDER UPPER VORTEX AND WITH LOW-LEVEL CAA.
TEMPS SUNDAY AND MONDAY WILL GENERALLY RUN 15 DEGREES BELOW NORMAL
DURING THE DAY AND ABOUT 5 TO 7 DEGREES AT NIGHT WITH NE/N FLOW AND
CLOUD COVER.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
INTENSE...HIGHLY ANOMALOUS STORM SITS JUST TO OUR EAST ACCORDING TO
MOST MEDIUM RANGE MODELS. WITH LARGE SCALE UPPER LOW CONTINUING ITS
SLOW EASTWARD PROGRESSION THROUGH THE MID TO LATE WEEK PERIOD. AS
SUCH...MAINLY UNSETTLED WEATHER ANTICIPATED WITH SCATTERED
SHOWERS/SNOW SHOWERS THROUGH EARLY WEDNESDAY. NORTHERLY FLOW WRAPPING
AROUND THE SURFACE LOW WILL KEEP THE ATMOSPHERE WELL MIXED...AND
COOLER THAN NORMAL TEMPERATURES CAN BE ANTICIPATED. FOLLOWED
MEX/HPC.
DO NOT EXPECT WEATHER CONDITIONS TO IMPROVE MUCH UNTIL LATER
WEDNESDAY AND THROUGH FRIDAY AS THE STACKED LOW PULLS AWAY.
SHORTWAVE ENERGY DIVES ON BACK SIDE OF THIS LOW AND REMAINS TO THE
SOUTH. THIS IN TURN DEVELOPS A COASTAL LOW OFF FLORIDA. THE LOW WILL
MOVE OUT TO SEA AND SHOULD NOT IMPACT OUR LOCAL AREA.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS AT ALL THE TERMINALS THROUGH 00Z SUNDAY. STRONG AND
GUSTY NORTHWEST WINDS CONTINUE AT THIS LATE HOUR...BUT SHOULD
SUBSIDE OVERNIGHT. NORTHWEST FLOW WILL CONTINUE ON SATURDAY...BUT
NOT AS STRONG AS WEAK HIGH PRESSURE SLIDES ACROSS THE REGION.
WINDS WILL DIMINISH IN THE AFTERNOON...AND THEN BECOME LIGHT AND
VARIABLE FOR A FEW HOURS SATURDAY EVENING...BEFORE AN EAST TO
SOUTHEAST FLOW STARTS TO DEVELOP BY AROUND MIDNIGHT SATURDAY
NIGHT. BROKEN TO NEARLY OVERCAST CLOUDS AT 4 THOUSAND FEET SHOULD
DISSIPATE OVER THE NEXT COUPLE OF HOURS GIVEN DIURNAL HEATING WAS
LOST HOURS AGO...AND RIDGING ALOFT STARTS TO BUILD IN. GIVEN
RECENT SATELLITE TRENDS...THE LOSS OF CIGS MAY BE A LITTLE
QUICK...BUT SHOULD OCCUR BEFORE ACTIVITY STARTS TO PICK UP FOR
EARLY SATURDAY OPERATIONS. OTHERWISE...THEN EXPECT ONLY HIGH
CIRRUS FROM LATE SATURDAY MORNING THROUGH THE REMAINDER OF DAYLIGHT
WITH A MID LEVEL DECK DEVELOPING AROUND OR SHORTLY AFTER DUSK.
OUTLOOK BEYOND 06Z SUN...VFR CIGS/VSBYS EXPECTED THROUGH SAT NIGHT
EVEN AS RAINS STARTS TO ENCROACH ON THE REGION. AT FIRST IT WILL
BE LIGHT...WITH LOW END VFR CIGS. THEREAFTER...A DEVELOPING
NOR/EASTER WILL ALLOW CONDITIONS TO WORSEN SUN...LASTING THROUGH
MON. STRONG E TO NE WINDS WITH IFR OR LOWER CIGS/VSBYS WILL BE
EXPECTED DURING THIS TIME. CIGS/VSBYS WILL IMPROVE ON TUE AS THE
LOW LIFTS AWAY...BUT STRONG NW WINDS WILL BE EXPECTED INTO EARLY
WED.
&&
.MARINE...
WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT CRITERIA ON ALL
WATERS OVERNIGHT. THERE MAY STILL BE AN ISOLATED GUST TO AROUND 25
KT...HOWEVER THIS WILL NOT BE WIDESPREAD OR FREQUENT. THEREFORE...
THE SCA HAS BEEN CANCELED FOR EARLY THIS MORNING.
NW FLOW WILL WEAKEN AS THE DAY PROGRESSES...TRENDING TO LIGHT AND
VARIABLE BRIEFLY TOWARD EARLY THIS EVENING AS THE CENTER OF WEAK
HIGH PRESSURE DIVES ACROSS THE REGION. THIS WILL SERVE AS THE CALM
BEFORE THE STORM AS LOW PRESSURE STARTS TO GET ORGANIZED OVER THE
TENNESSEE VALLEY THIS AFTERNOON. WINDS AND SEAS ARE EXPECTED TO RAMP
UP VERY QUICKLY EARLY SUN MORNING IN ADVANCE OF INTENSIFYING COASTAL
STORM. THERE ARE SOME DIFFERENCES IN PLACEMENT AND TIMING AMONGST
THE LATEST MODEL SUITE. HAVE STAYED CLOSE TO HPC THINKING...AND
STAYED CLOSE TO THE 12Z/13 ECMWF AND 00Z/14 GEM REGIONAL MODELS
WHICH HAVE BEEN MORE CONSISTENT THAN RECENT VERSIONS OF THE GFS
AND NAM-WRF. THIS WILL BRING THE LOW TO THE DELMARVA BY SUNDAY
EVENING...AND THEN OVER OR JUST SOUTH OF EASTERN LONG ISLAND BY
MONDAY MORNING...BEFORE SLOWLY DRIFTING SOUTHEAST THROUGH TUESDAY.
GALE WARNINGS HAVE BEEN RAISED FOR ALL WATERS FOR SUNDAY AT THIS
TIME. THERE MAY BE WIND GUSTS CLOSE TO STORM FORCE SUNDAY AFTERNOON
AND EVENING GIVEN THE STRENGTH OF THE LOW LEVEL JET. HOWEVER...
CONFIDENCE IN THIS IS NOT HIGH ENOUGH TO WARRANT ISSUANCE OF STORM
WARNINGS AT THIS TIME. SEAS SHOULD BUILD TO 12-17 FT ON THE OCEAN
SUN AND SUN NIGHT. WILL CONTINUE MWS TO ADDRESS THE VARIOUS MARINE
ISSUES.
&&
.HYDROLOGY...
THE POTENTIAL FOR 2-4 INCHES OF LIQUID EQUIVALENT FROM EARLY SUNDAY
THROUGH MONDAY SHOULD CREATE FLOODING PROBLEMS FOR THE
REGION...INCLUDING MAIN STEM RIVERS. FLOOD WATCH IN EFFECT FOR
SUNDAY WITH HEAVIER RAIN...AND THIS COULD BE EXTENDED IF NEEDED.
&&
.TIDES/COASTAL FLOODING...
SOME MINOR TIDAL FLOODING MAY BE POSSIBLE AS EARLY AS LATE SUN
MORNING ON WESTERN LONG ISLAND SOUND...AS FAVORABLE E-NE WIND FETCH
INCREASES TO 15 TO 20 KT. WOULD EXPECT TIDAL DEPARTURES TO REACH OR
EXCEED THE LEVELS OF THURSDAY/S EVENT FOR THE SUN EVENING AND EARLY
MONDAY HIGH TIDES...WITH MODEL GUIDANCE CALLING FOR DEPARTURES OF
2.5-3.5 FT...WHICH MAY BE ON THE LOW SIDE. FROM A HISTORICAL
PERSPECTIVE...DEPARTURES OF THIS MAGNITUDE IN COMBINATION WITH
INCREASING SPRING TIDES DUE TO THE NEW MOON ON THE 17TH WOULD CAUSE
COASTAL FLOODING AS SERIOUS AS THAT OF THE COASTAL STORMS OF MAR
1993 AND OCT 1991. WE WOULD NEED A 4 FOOT DEPARTURE IN NEW YORK
HARBOR AND 5.5 FEET ON WESTERN LONG ISLAND SOUND TO MATCH THE
DECEMBER 1992 NOREASTER. WITH HIGH CONFIDENCE OF AT LEAST MDT AND
POSSIBLY MAJOR COASTAL FLOODING SUN EVENING...WILL CONTINUE THE
COASTAL FLOOD WATCH AT THIS TIME. STILL TOO EARLY FOR THE ISSUANCE
OF A COASTAL FLOOD WARNING...ESPECIALLY GIVEN THE PREFERENCE FOR A
SLIGHTLY SLOWER PROGRESSION OF THE LOW...BUT ANTICIPATE THIS WILL BE
ISSUED EITHER THIS AFTERNOON OR TONIGHT. IF THE LOW DOES INDEED
STALL SOUTH OF LONG ISLAND...AS MENTIONED IN THE MARINE
DISCUSSION...THE COASTAL FLOOD WATCHES AND/OR WARNINGS WOULD
PROBABLY BE NEEDED FOR MON AND MON NIGHT AS WELL. COASTAL RESIDENTS
SHOULD PREPARE NOW FOR THE POSSIBILITY OF SERIOUS COASTAL FLOODING
LATE THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
CTZ005>012.
COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR CTZ009>012.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR CTZ011-012.
NY...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
NYZ068>081.
COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR NYZ071-073-078-079.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR NYZ079-081.
COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR NYZ072-074-075-080-081.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR NYZ067.
COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR NYZ076-077.
NJ...FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
NJZ002>006-011.
COASTAL FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR NJZ005-006-011.
MARINE...GALE WARNING FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...PW
AVIATION...JK
MARINE...JK
HYDROLOGY...NV
TIDES/COASTAL FLOODING...JKHazardous weather outlook, Apr 13, 4:17 PM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 417 PM EDT FRI APR 13 2007 CTZ009>012-NYZ071-073-078-079-141200- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 417 PM EDT FRI APR 13 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING THE CONCERN. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CTZ005>008-NJZ002>004-NYZ068>070-141200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 417 PM EDT FRI APR 13 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS AND HEAVY RAINS IS THE CONCERN. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NJZ005-006-011-NYZ072-074-075-080-081-141200- ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 417 PM EDT FRI APR 13 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING THE CONCERN. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ067-141200- ORANGE- 417 PM EDT FRI APR 13 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS...AND HEAVY SNOW IS EXPECTED SUNDAY. OCCASIONAL SNOW AND RAIN IS POSSIBLE SUNDAY NIGHT INTO MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ076-077-141200- QUEENS-NASSAU- 417 PM EDT FRI APR 13 2007 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING THE CONCERN. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ330-335-338-340-345-350-353-355-141200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 PM EDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SIGNIFICANT...POSSIBLY MAJOR...NOR/EASTER WILL AFFECT THE REGION ON SUNDAY INTO EARLY NEXT WEEK. IN ADDITION TO POTENTIALLY HEAVY RAIN OF A COUPLE OF INCHES AND STRONG GUSTY WINDS OF 40 MPH OR HIGHER...THERE IS A HIGH CONCERN THAT SIGNIFICANTLY ABOVE NORMAL TIDAL DEPARTURES COULD OCCUR DUE TO PROLONGED EASTERLY FLOW ACROSS THE WATERS. THIS STORM WILL COINCIDE WITH A PERIOD OF SPRING TIDES...AND THUS ONLY 1 TO 2 FEET OF TIDAL SURGE ARE NEEDED SUNDAY EVENING INTO TUESDAY TO PRODUCE MODERATE COASTAL FLOODING. SINCE THIS IS A SLOW MOVING STORM...TIDAL PILING/STORM SURGE COULD BE VERY SIGNIFICANT RESULTING IN COASTAL FLOODING AND BEACH EROSION NOT SEEN ALONG OUR COASTS IN MANY YEARS. RESIDENTS NEED TO PAY CLOSE ATTENTION TO THIS WEEKEND/S STORM AND BE PREPARED TO PROTECT PROPERTY FROM HIGH WINDS AND FLOODING. PLEASE CONTINUE TO MONITOR NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:00 PM EDT | High Wind Warning | OKX | Suffolk | 29 hr |
| Apr 14, 4:00 PM EDT | Wind Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 38 hr |
| Apr 14, 4:03 PM EDT | Coastal Flood Warning | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 45 hr |
Nearby
High Wind Watches in Connecticut, 2007High Wind Watches in New York, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.